MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B5ST
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #unk.Attempts are being made to obtain the device.To date, no device has been received.If the device is received at a later date, a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during an unknown procedure, the device broke.The broken pieces were retrieved, but the customer requested the investigation to reveal all the broken pieces were retrieved just in case some pieces fell inside the patient.Small black pieces are rubber gasket from inside the trocar sleeve and are not hard plastic from outside of the device.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/13/2020.Investigation summary: the analysis results found that the b5st device was returned with the duckbill damaged and torn.The torn piece of the duckbill was returned inside a plastic jar.The device was disassembled in order to evaluate the condition of the duckbill and the damage was confirmed.In addition, the separate piece of the duckbill was observed to have a mark, which suggests that a pointy instrument was inserted through the trocar with excessive force.Per instructions for use: "use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the seals which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal." in addition, a photo was received.The photo shows a trocar device from top view and no anomalies could be observed.Based on the photo alone, the event described could not be confirmed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/22/2020.D4: batch # unk.H2: additional information received: can you please clarify if the small black piece is a rubber gasket from inside of the trocar sleeve? yes.Or is the piece a hard plastic piece from the outside of the device? no.In addition, a photo was received for review and the photos shows a trocar device from top view and no anomalies could be observed.Based on the photo alone, the event describe cannot be confirmed.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9594075
Report Number3005075853-2020-00337
Device Sequence Number361712
Product Code GCJ
UDI-Device Identifier10705036001232
UDI-Public10705036001232
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB5ST
Device Catalogue NumberB5ST
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer01/22/2020
01/22/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date01/22/2020
02/13/2020
Patient Sequence Number1